Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do swollen glands under the jaws indicate?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Wed, 8 Mar 2017 in Elderly Problems
Question: I have been put on a strong dose of prednisone and levofloxacin and he also taken mercinex. Just woke up to find swollen glands at the jaw under both ears. Not really painful but scary.
doctor
Answered by Dr. Shoaib Khan 35 minutes later
Brief Answer:
If you do not mind, please help me with a little information sir, thx

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. If you do not mind me asking, could you let me know why the antibiotic was prescribed along with the steroids sir?

If at all the swollen glands are lymph nodes or glands in the throat?

I look forward to hearing from you in order to accurately help you sir.

Best wishes.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Shoaib Khan 10 minutes later
I believe the swollen glands are lymph nodes and I also have some swelling in my groin. I was put on the anti-biotic due to chest congestion and cough.


Waiting for answer. The swelling is now getting painful
doctor
Answered by Dr. Shoaib Khan 3 hours later
Brief Answer:
Probably due to the underlying infection itself

Detailed Answer:
Hello once again sir.

If the swelling is due to inflamed lymph nodes, then this could be due to an infection, probably the infection you have for which you were prescribed antibiotics. It is unlikely that your lymph nodes would have swollen up due to any of the medications you are on, and most probably just a coincidence that they swell up soon after the initiation of the medication.

If the swelling is getting painful, I would recommend the use of pain management medication, whatever you can tolerate well enough, and if at all the pain does not change in 24-48 hours then you might require a revision in the antibiotic course. Other than that, I do not see any reason why you need to get worried for now.

Keep observing, and write to me in 24 hours and then again in 48 hours and we shall make the call together sir. Hoping all goes well.

Best wishes sir.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shoaib Khan 2 hours later
Thank you for your observations. If you don't mind I will leave this poison open and see how it goes later.
doctor
Answered by Dr. Shoaib Khan 18 minutes later
Brief Answer:
Of course sir, I am here to help

Detailed Answer:
Hello once again sir.

Of course, you can keep our discussion open for as long as you wish to, I am always here to help.

And even in the future, if you wish to contact me anytime, all you need to do is to mention my name in the query and your question shall be directed to me.

Best wishes.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Levofloxacin

doctor1 MD

I was given a urine test today. The test showed positive for opiate use. To the best of my knowelege I have not taken anything or eaten anything that would cause my test to be hot(positive). The only pain medication I have taken today was 600 mg. of ibuphrophen and 150 mg. of pregabalin for my neuropathy. I also am taking 750 mg. of levofloxacin and0.4 mg. of tamsulosin. the only thing exotic that I have eaten was a multi-grain fiber bar from kashai. I need to know what possibly could have my test come up hot. Thank you for your assistance.

doctor1 MD

hi i am rd i had perianal abscess surgery in september 2007 ... i get released from there with in 5 days .the prob is my abses bursed several times and its also happening now ..itold my doc then he said i need another surgery but m afraid of surgeries.and my anal area and also abses start itches from june 2010 .... m using acflavine 1:1000 solution for hip bath since my sugery gets done ... i dont use it regularly ...when my abses burst i use them....now from september 29 i m taking levofloxacin 500mg ..i gonna only have 7 of levofloxacin 500mg ...now doc whats happning to me ....can u plz help...

doctor1 MD

I am 45 years old, for the past 5 years I usually get a case of prostatitis once per year. Just finishing up a round of anti-biotics (levaquin) and my urologist tried a new bph medicine with me (rapaflow). Within 3-4 days of the meds, my symptoms all but left but after a week I experienced diarrhea (witch lasted almost 2 weeks) and also noticed little or now semen in ejaculations. Also, after bowel movements, over the last 4 days, I find myself having to sit and wait for small amounts of urine to pass. No matter how long I wait, I usually find I leak a few drips shortly afterward. Any comments / advice would be appreciated

doctor1 MD

Hi, i also smell chalk dust or something similar..i did go to doctor last week for my bi monthly consult and blood ork for chronic liver disease and told her about my wheezing , she put me on levaquin..im 5 days in to it , seems to be getting worse and now i smell what seems like chalk dust...should i go back to her, cant really afford to..

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...